FOR GREGORY

Periodically I will add posts here if the sources provide additioanl informaiton on how to think about and deal with Dementia/ Alzheimer's Disease.

PLEASE NOTE:


SCROLL DOWN FOR TEXT and BIBLIOGRAPHY from DAI WEBINAR 2/22-23/2017. You can also find this information on my website: www.horvich.com


Even though this blog is now dormant (see info below) there are many useful, insightful posts. Scroll back from the end or forward from the beginning. My guess is that you could spend a lot of time here and maybe learn or experience a thing or two about living with and loving someone with Dementia/Alzheimer's or maybe come away with the feeling that "you are not alone" in YOUR work with the same!


• • • • •


THIS WAS THE FINAL POST TO THIS SITE BEFORE IT WENT DORMANT.


Happy New Year 2016. With a new year comes new beginnings and sometimes endings. If I am personally progressing and if I am doing a good job in my grieving Gregory's death; if I have been able to learn my lessons in living and loving someone diagnosed with Dementia/ Alzheimer's; if I am to get on with my life ... I need to bring this Alzheimer's blog to an end since my writing has been dealing less with Dementia/ Alzheimer's and more with life after Dementia/ Alzheimer's.


Of course, I will always continue to work for and support fair treatment on behalf of people with Dementia/ Alzheimer's and may post here from time to time. Also, there are many wonderful posts here through which you may browse.


With this change, I will continue and reinvigorate my "michael a. horvich writes" blog which deals with grieving Gregory's death, life lessons, personal experiences, observations, memoirs, dreams, and humor in essay and poetry, as well as an attempt now and then at sharing a piece of fiction.


Please follow me there by clicking http://mhorvich.blogspot.com or click the link located on the right side of this page.


Finally, COMMENTS are always important to me and you can still comment on the posts on this blog! CLICK "Comments" and sign in or use "Anonymous." Leave your name or initials if you wish so I'll know it's you? Check the "Notify Me" box to see my reply to you.



Monday, June 23, 2014

Behavior Changes Due To Medication Change

Lots of posts today as it was a very active day for Gregory.

First his helper Manny called in sick so I spent all day and evening with him, then Pat dropped in for a visit, and then Jan came and spent dinner with us.

Also, less than a week ago, the doctor at Lieberman changed one of Gregory's medications. Aricept, the most well known of the Alzheimer's drugs, can cause stomach problems.

Gregory had been having some digestive problems so they changed from the Aricept to an Excelon Patch. Because the patch is absorbed through the skin into the blood stream, stomach problems are avoided.

We were told to be on the lookout for unexpected changes because of the switch in medications. I didn't expect to see happen what has been happening.

Gregory is more alert, more talkative (although not more coherent,) more animated, and more present (although still unable to communicate.)

One problem with this is that he has been more talkative but still has problems with word use and therefore has been a little more frustrated. So we listen to him, agree, and nod our heads affirmatively. This seems to comfort him.

Also, he seems to be "thinking" more and trying to express what he is thinking, but again is unable to do so and this also frustrates him. I express it this way: It is as if he gets a complete visual image of something he wants to share but as he is struggling to find the words to express the image which he is unable to find, the image slowly fades away.

So he has been alternating between very happy, smily, laughing, joking around and crying, being frustrated, and being mildly angry.

Will be interesting to see what tomorrow brings.


No comments:

Post a Comment

Comments are always welcome. You are appreciated! If you do not have a sign-in on any of the accounts below ... use ANONYMOUS. All comments are moderated and will appear as appropriate. Thanks. Please, keep commenting!